Hail, New Castle
- When
- May 27, 7:27 PM EST
- Where
- New Castle County, Talleyville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.800, -75.550
Quarter size hail fell in Talleyville (Brandywine Hundred).
A slowly westward moving backdoor cold front produced strong to severe thunderstorms across New Castle County during the evening of the 27th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A slowly westward moving backdoor cold front produced strong to severe thunderstorms across New Castle County during the evening of the 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 27, 2:34 PM EST, 4 hours 53 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT THU MAY 27 2010
.SYNOPSIS...
A BACKDOOR COLD FRONT WILL CONTINUE TO SWING THROUGH THE REGION
TONIGHT ULTIMATELY STALLING TO OUR SOUTHWEST FRIDAY MORNING. A WEAK
HIGH PRESSURE SYSTEM WILL ENTER IN FROM THE NORTHEAST ON FRIDAY AND
SATURDAY. THE HIGH PRESSURE IS THEN USHERED OFF TO OUR SOUTH MAKING
WAY FOR A COLD FRONT THAT LOOKS TO STALL OVER OUR AREA ON SUNDAY. A
STRONGER COLD FRONT, FROM THE NORTHWEST, THEN LOOKS TO MOVE THROUGH
THE REGION ON TUESDAY AND THEN STALLS TO OUR SOUTHEAST THROUGH
THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL COUNTIES IN OUR CWA
EXCEPT FOR THE IMMEDIATE ATLANTIC COASTAL COUNTIES UNTIL 01Z TONIGHT.
AN 18Z SURFACE ANALYSIS SHOWS A BACKDOOR COLD FRONT CONTINUING TO
SAG THROUGH THE REGION. THE SOUTHERN END OF THE FRONT IS HARD TO
DEPICT DUE TO THE SHALLOWNESS OF THE FRONTAL WEDGE BUT IT APPEARS AS
IF IT HAS PUSHED THROUGH THE EASTERN PARTS OF THE DELMARVA PENINSULA
AND THEN HEADS BACK OUT TO SEA. THE NORTHERN END EXTENDS UP THROUGH
NORTHWEST NEW JERSEY INTO LOWER NEW YORK STATE AND INTO CANADA.
TEMPERATURES ON THURSDAY WERE DAMPENED BY A STRONGER EASTERLY FLOW
THAT SETUP BEHIND A SLOWLY EASTWARD MOVING COLD FRONT. THE COASTAL
AREAS EXPERIENCED A DEEPENING STABLE MARINE BOUNDARY LAYER AIDED BY
THE PROGRESSION OF THE COLD FRONT AND ANY REMAINING CONVECTIVE
DEBRIS FROM LAST NIGHTS MCS THAT TREKKED THROUGH THE NORTHEAST
STATES. THIS BOUNDARY HAS WEAKENED SOME AS IT CROSSED OVER THE
DELAWARE RIVER BUT IT STILL CONTINUES TO MOVE WEST WITH THE AIDE OF
THE COLD FRONT.
THE MAIN STORY FOR THIS EVENING AND EARLY OVERNIGHT HOURS WILL BE
POTENTIALLY SEVERE CONVECTION. A 17Z KIAD SOUNDING SHOWS AN DECREASE
IN SURFACE BASED CAPE COMPARED TO THIS MORNINGS 12Z SOUNDING WITH A
SLIGHT INCREASE IN LIS AND STILL VERY ROBUST LAPSE RATES, ESPECIALLY
IN THE HAIL GROWTH ZONE...CONTRIBUTED TO A STRENGTHENING MID-LEVEL
COLD POOL. MODELS ARE STILL SHOWING AN AREAL INCREASE IN CONVECTION
OVER THE NEXT COUPLE OF HOURS AS THE MID-LEVEL CLOSED LOW SAGS
FURTHER TO THE SOUTH TOWARDS OUR CWA ALLOWING FOR MID AND LOW-LEVEL
HEIGHT FALLS. HOWEVER FOR ANY LARGER SCALE LIFT TO HELP WITH THE
CONVECTIVE INITIATION, WE NEED TO WAIT FOR THE COLD FRONT TO MOVE INTO THE
LESS STABLE AIRMASS OVER PARTS OF SOUTHEASTERN PENNSYLVANIA AND TO
THE NORTH.
THE BULK OF THE CONVECTION SHOULD BE MOVING OUT OF OUR REGION, TO
THE SOUTH, BY LATE TONIGHT AS COLD FRONT SAGS FURTHER SOUTHWESTWARD.
HOWEVER, WITH THE CLOSED MID-LEVEL LOW STILL TO THE NORTHEAST OF THE
REGION MULTIPLE VORT MAXES ARE SWUNG THROUGH OUR CWA WITHIN THE
CYCLONIC FLOW ALOFT ALLOWING FOR SHOWERS THROUGH A BETTER PART OF
THE MORNING ON FRIDAY. MOST OF THESE SHOWERS SHOULD BE CONFINED TO
OUR WESTERN ZONES AND INTO CENTRAL NEW JERSEY.
AS FOR TEMPERATURES TONIGHT, A BLEND OF THE MET/MAV MOS WAS USED.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
CYCLONIC FLOW ALOFT WILL ALLOW NUMEROUS SHORTWAVE TROUGHS OF LOW
PRESSURE TO BE SWUNG THROUGH DURING THE DAY ON FRIDAY AS THE
MID-LEVEL CLOSED LOW SLIDES FURTHER OFFSHORE. THIS WILL KEEP SHOWERY
ACTIVITY OVER THE REGION THROUGH A BETTER PART OF THE DAY ON FRIDAY
FINALLY WANING FROM EAST TO WEST AS THE MORE STABLE MARINE LAYER IS
ABLE TO PUNCH FURTHER INLAND DURING THE AFTERNOON HOURS.
THE BACKDOOR COLD FRONT SHOULD BE WELL SOUTH OF OUR CWA BY FRIDAY
AFTERNOON AS IT BEGINS TO STALL OVER THE SOUTHERN MID-ATLANTIC
STATES. SURFACE HIGH PRESSURE MOVING SOUTHWARD FROM THE NEW
ENGLAND STATES WILL ENCOMPASS MOST OF THE REGION ON SATURDAY AND
SUNDAY. HOWEVER, A MID-LEVEL RIDGE STARTING TO MOVE IN FROM THE
WEST GETS UNDERCUT BY A STRONGER MID-LEVEL CLOSED LOW TO OUR
SOUTHEAST AND PUSHES THE HIGH FURTHER OFFSHORE. THIS THEN ALLOWS A
NORTHWEST COLD FRONT TO SAG THROUGH OUR NORTHWESTERN MOST ZONES
AND MAY PRODUCE A FEW SHOWERS AND THUNDERSTORMS, ALTHOUGH THE
FRONT WILL BE WEAKENING AS IT MOVES SOUTHEASTWARD. THE REST OF THE
CWA WILL REMAIN DRY THROUGH SUNDAY AS THE HIGH REMAINS JUST OFFSHORE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AT THE START OF THIS PERIOD, SURFACE HIGH PRESSURE IS FORECAST TO BE
JUST TO OUR SOUTH OFF OF THE VIRGINIA AND NORTH CAROLINA COASTLINE.
A WEAK BOUNDARY MAY GRADUALLY SETTLE SOUTHWARD ACROSS OUR AREA FOR
SUNDAY NIGHT, POSSIBLY HANGING AROUND THROUGH EARLY MONDAY.
THEREFORE, A SLIGHT CHANCE OR CHANCE POPS WERE KEPT ACROSS OUR
AREA. BY LATE MONDAY INTO TUESDAY, A BETTER ORGANIZED COLD FRONT IS
EXPECTED TO CROSS OUR REGION. THIS FRONT IS FORECAST TO STALL JUST
SOUTH AND EAST THROUGH WEDNESDAY AND THURSDAY, KEEPING THE WEATHER
UNSETTLED.
TEMPERATURES START ABOVE NORMAL AND THEN BECOME CLOSER TO NORMAL BY
THE END OF THE PERIOD.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
AT 1900Z, CONDITIONS WERE VFR AT ALL EIGHT OF OUR TAF SITES. THE
WIND WAS FROM THE EAST ON THE COASTAL PLAIN AT KMIV AND KACY.
INLAND, THE WIND WAS FROM THE EAST, SOUTHEAST OR VARIABLE.
OUR MAIN CONCERN FOR THE BALANCE OF THE AFTERNOON INTO THE EARLY
EVENING IS CONVECTION. ISOLATED THUNDERSTORMS DEVELOPED BY MID
AFTERNOON TO THE NORTH AND NORTHEAST OF KABE AND TO THE SOUTH OF
KRDG. THE THUNDERSTORMS SHOULD BECOME MORE NUMEROUS AND WIDESPREAD
DURING THE BALANCE OF THE AFTERNOON. WE HAVE INCLUDED THEIR MENTION
IN THE TAFS FOR KRDG, KABE, KTTN, KPNE, KPHL AND KILG FOR THE MOST
LIKELY TWO HOUR PERIOD AT EACH TAF SITE. THE NORTHEAST WIND WILL
CONTINUE TO BRING STABLE AIR OVER KMIV AND KACY. AS A RESULT, WE
HAVE NO MENTION OF THUNDERSTORMS FOR THOSE TWO LOCATIONS.
ONCE THE THUNDERSTORMS MOVE THROUGH OUR REGION FROM NORTH NORTHEAST
TO SOUTH SOUTHWEST THIS EVENING, THERE MAY BE A PERIOD OF LINGERING
RAIN OR SHOWERS INTO THE LATE EVENING HOURS. FOR TONIGHT, CEILINGS
MAY LOWER INTO THE MVFR RANGE AT MOST LOCATIONS. THEY COULD FALL TO
IFR AT A FEW SPOTS. HOWEVER, CONFIDENCE IN THE DEVELOPMENT OF IFR
CEILINGS IS LOW AND WE WILL NOT INCLUDE THEM IN THE TAFS AT THIS
TIME.
FOR FRIDAY, THE WIND IS FORECAST TO VEER TO THE SOUTHEAST AND
CEILINGS SHOULD RISE BACK INTO THE VFR CATEGORY BY LATE MORNING.
OUTLOOK...
MAINLY DRY WEATHER IS EXPECTED FROM FRIDAY NIGHT INTO EARLY MONDAY.
A COLD FRONT APPROACHING FROM THE NORTHWEST MAY BRING SOME SHOWERS
AND THUNDERSTORMS TO OUR REGION FROM LATE MONDAY INTO TUESDAY.
&&
.MARINE...
BY MID AFTERNOON, THE ONSHORE FLOW HAD CHURNED UP SEAS A BIT. WITH
SHORT PERIOD WIND WAVES BEING THE DOMINANT WAVE AGAIN AND WAVE
HEIGHTS UP AROUND 5 FEET, WE HAVE DECIDED TO REISSUE A SMALL CRAFT
ADVISORY. WITH THE ONSHORE FLOW CONTINUING INTO TONIGHT, WE HAVE
DECIDED TO EXTEND THE SMALL CRAFT ADVISORY UNTIL 4:00 AM.
HIGH PRESSURE IS FORECAST TO BUILD DOWN FROM THE NORTHEAST ON
FRIDAY, BEFORE MOVING OUT TO SEA DURING THE HOLIDAY WEEKEND. A COLD
FRONT FROM THE NORTHWEST IS EXPECTED TO ARRIVE ON TUESDAY AND IT MAY
STALL OVER OUR REGION DURING THE MID WEEK PERIOD. WIND SPEEDS AND
WAVE HEIGHTS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
THROUGH THE PERIOD.
&&
.TIDES/COASTAL FLOODING...
WITH THE ONSHORE FLOW, TIDAL DEPARTURES WERE RUNNING ABOUT ONE FOOT
ABOVE NORMAL AT MID AFTERNOON. THE ONSHORE FLOW SHOULD CONTINUE INTO
TONIGHT AND DEPARTURES SHOULD REMAIN AROUND +1.0 FEET. AS A RESULT,
MINOR TIDAL FLOODING IS LIKELY AROUND THIS EVENING'S HIGH TIDE ALONG
THE COASTS OF NEW JERSEY AND DELAWARE. HIGH TIDE OCCURS ALONG THE
NEW JERSEY AND DELAWARE OCEANFRONT BETWEEN 7:30 AND 8:30 THIS
EVENING. HIGH TIDE ON THE BACK BAYS AND ON DELAWARE BAY OCCURS LATER
THAN IT DOES ALONG THE OCEANFRONT. A COASTAL FLOOD ADVISORY REMAINS
IN EFFECT FROM 6:00 UNTIL 11:00 THIS EVENING.
IT APPEARS AS THOUGH DEPARTURES WILL BE ON THE DECREASE FOR FRIDAY.
&&
.RIP CURRENTS...
WITH THE ONSHORE FLOW WE WILL MAINTAIN THE MODERATE RISK FOR RIP
CURRENTS ALONG THE NEW JERSEY COAST AND RAISE THE DELAWARE COAST
INTO THAT CATEGORY, AS WELL, FOR THE BALANCE OF THE DAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
NJZ012>014-020-022>027.
DE...COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR DEZ003-
004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM EDT FRIDAY
FOR ANZ450>455.
&&
SYNOPSIS...HEAVENER
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...KLINE/MEOLA
AVIATION...IOVINO
MARINE...IOVINO
TIDES/COASTAL FLOODING...IOVINO
RIP CURRENTS...IOVINOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 PM EDT THU MAY 27 2010 ANZ430-DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021- PAZ054-055-060>062-067>071-282000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 350 PM EDT THU MAY 27 2010 ...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...DELAWARE BAY WATERS...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ027-282000- SOUTHEASTERN BURLINGTON- 350 PM EDT THU MAY 27 2010 ...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ003-NJZ012-013-020-022-023-282000- INLAND SUSSEX-MIDDLESEX-WESTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY- 350 PM EDT THU MAY 27 2010 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-282000- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 350 PM EDT THU MAY 27 2010 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-282000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 350 PM EDT THU MAY 27 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-282000- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 350 PM EDT THU MAY 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
638 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG ROSETO 40.88N 75.22W
05/27/2010 NORTHAMPTON PA LAW ENFORCEMENT
HIGH WIND AND SOME HAIL REPORTED WITH TREES DOWN IN
ROSETO.
0225 PM HAIL STROUDSBURG 40.98N 75.20W
05/27/2010 E0.25 INCH MONROE PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN STROUDSBURG.
0226 PM HAIL BANGOR 40.87N 75.21W
05/27/2010 E0.50 INCH NORTHAMPTON PA TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL REPORTED IN BANGOR.
0312 PM HAIL 1 N EAST BANGOR 40.69N 75.22W
05/27/2010 E0.25 INCH NORTHAMPTON PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN NORTH EASTON.
0319 PM HAIL 3 SE LEHIGH UNIVERSITY 40.58N 75.34W
05/27/2010 E1.75 INCH NORTHAMPTON PA TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED IN WILLIAMS TOWNSHIP.
0340 PM HAIL FERNDALE 40.53N 75.18W
05/27/2010 E0.25 INCH BUCKS PA TRAINED SPOTTER
PEA TO SOME PENNY SIZE HAIL REPORTED IN FERNDALE.
0345 PM HAIL BLAIRTOWN 40.98N 74.98W
05/27/2010 E0.50 INCH WARREN NJ TRAINED SPOTTER
MARBLE SIZE HAIL REPORTED IN BLAIRTOWN.
0540 PM HAIL POTTSTOWN 40.25N 75.64W
05/27/2010 E0.25 INCH MONTGOMERY PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN POTTSTOWN.
0551 PM HAIL FOGELSVILLE 40.58N 75.63W
05/27/2010 E0.88 INCH LEHIGH PA TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL REPORTED IN FOGELSVILLE.
0552 PM HAIL POTTSTOWN 40.25N 75.64W
05/27/2010 E1.00 INCH MONTGOMERY PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN POTTSTOWN.
0553 PM HAIL 1 S POTTSTOWN 40.24N 75.64W
05/27/2010 E1.00 INCH CHESTER PA TRAINED SPOTTER
1 INCH HAIL REPORTED NEAR MONTGOMERY AND CHESTER COUNTY
LINE.
0603 PM HAIL 3 N ROYERSFORD 40.23N 75.54W
05/27/2010 E0.50 INCH MONTGOMERY PA TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN LIMERICK.
0607 PM HAIL SPRING CITY 40.18N 75.55W
05/27/2010 E1.00 INCH CHESTER PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN SPRING CITY.
0620 PM LIGHTNING EAST STROUDSBURG 41.00N 75.18W
05/27/2010 MONROE PA TRAINED SPOTTER
MULTIPLE REPORTS OF TREES AND TRANSFORMERS STRUCK BY
LIGHTNING IN MONROE COUNTY.
&&
MEOLA/KLINEPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
656 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG ROSETO 40.88N 75.22W
05/27/2010 NORTHAMPTON PA LAW ENFORCEMENT
HIGH WIND AND SOME HAIL REPORTED WITH TREES DOWN IN
ROSETO.
0225 PM HAIL STROUDSBURG 40.98N 75.20W
05/27/2010 E0.25 INCH MONROE PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN STROUDSBURG.
0226 PM HAIL BANGOR 40.87N 75.21W
05/27/2010 E0.50 INCH NORTHAMPTON PA TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL REPORTED IN BANGOR.
0312 PM HAIL 1 N EAST BANGOR 40.69N 75.22W
05/27/2010 E0.25 INCH NORTHAMPTON PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN NORTH EASTON.
0319 PM HAIL 3 SE LEHIGH UNIVERSITY 40.58N 75.34W
05/27/2010 E1.75 INCH NORTHAMPTON PA TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED IN WILLIAMS TOWNSHIP.
0340 PM HAIL FERNDALE 40.53N 75.18W
05/27/2010 E0.25 INCH BUCKS PA TRAINED SPOTTER
PEA TO SOME PENNY SIZE HAIL REPORTED IN FERNDALE.
0345 PM HAIL BLAIRTOWN 40.98N 74.98W
05/27/2010 E0.50 INCH WARREN NJ TRAINED SPOTTER
MARBLE SIZE HAIL REPORTED IN BLAIRTOWN.
0540 PM HAIL POTTSTOWN 40.25N 75.64W
05/27/2010 E0.25 INCH MONTGOMERY PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN POTTSTOWN.
0551 PM HAIL FOGELSVILLE 40.58N 75.63W
05/27/2010 E0.88 INCH LEHIGH PA TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL REPORTED IN FOGELSVILLE.
0552 PM HAIL POTTSTOWN 40.25N 75.64W
05/27/2010 E1.00 INCH MONTGOMERY PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN POTTSTOWN.
0553 PM HAIL 1 S POTTSTOWN 40.24N 75.64W
05/27/2010 E1.00 INCH CHESTER PA TRAINED SPOTTER
1 INCH HAIL REPORTED NEAR MONTGOMERY AND CHESTER COUNTY
LINE.
0603 PM HAIL 3 N ROYERSFORD 40.23N 75.54W
05/27/2010 E0.50 INCH MONTGOMERY PA TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN LIMERICK.
0607 PM HAIL SPRING CITY 40.18N 75.55W
05/27/2010 E1.00 INCH CHESTER PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN SPRING CITY.
0620 PM LIGHTNING EAST STROUDSBURG 41.00N 75.18W
05/27/2010 MONROE PA TRAINED SPOTTER
MULTIPLE REPORTS OF TREES AND TRANSFORMERS STRUCK BY
LIGHTNING IN MONROE COUNTY.
0635 PM HAIL SPRING CITY 40.18N 75.55W
05/27/2010 E0.25 INCH CHESTER PA NWS EMPLOYEE
PEA SIZE HAIL REPORTED IN SPRING CITY.
0640 PM HAIL BOYERTOWN 40.33N 75.64W
05/27/2010 E0.25 INCH BERKS PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN EARL TOWNSHIP.
0643 PM HAIL BOYERTOWN 40.33N 75.64W
05/27/2010 E0.25 INCH BERKS PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN BOYERTOWN.
&&
MEOLA/KLINEPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
724 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG ROSETO 40.88N 75.22W
05/27/2010 NORTHAMPTON PA LAW ENFORCEMENT
HIGH WIND AND SOME HAIL REPORTED WITH TREES DOWN IN
ROSETO.
0225 PM HAIL STROUDSBURG 40.98N 75.20W
05/27/2010 E0.25 INCH MONROE PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN STROUDSBURG.
0226 PM HAIL BANGOR 40.87N 75.21W
05/27/2010 E0.50 INCH NORTHAMPTON PA TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL REPORTED IN BANGOR.
0312 PM HAIL 1 N EAST BANGOR 40.69N 75.22W
05/27/2010 E0.25 INCH NORTHAMPTON PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN NORTH EASTON.
0319 PM HAIL 3 SE LEHIGH UNIVERSITY 40.58N 75.34W
05/27/2010 E1.75 INCH NORTHAMPTON PA TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED IN WILLIAMS TOWNSHIP.
0340 PM HAIL FERNDALE 40.53N 75.18W
05/27/2010 E0.25 INCH BUCKS PA TRAINED SPOTTER
PEA TO SOME PENNY SIZE HAIL REPORTED IN FERNDALE.
0345 PM HAIL BLAIRTOWN 40.98N 74.98W
05/27/2010 E0.50 INCH WARREN NJ TRAINED SPOTTER
MARBLE SIZE HAIL REPORTED IN BLAIRTOWN.
0540 PM HAIL POTTSTOWN 40.25N 75.64W
05/27/2010 E0.25 INCH MONTGOMERY PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN POTTSTOWN.
0551 PM HAIL FOGELSVILLE 40.58N 75.63W
05/27/2010 E0.88 INCH LEHIGH PA TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL REPORTED IN FOGELSVILLE.
0552 PM HAIL POTTSTOWN 40.25N 75.64W
05/27/2010 E1.00 INCH MONTGOMERY PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN POTTSTOWN.
0553 PM HAIL 1 S POTTSTOWN 40.24N 75.64W
05/27/2010 E1.00 INCH CHESTER PA TRAINED SPOTTER
1 INCH HAIL REPORTED NEAR MONTGOMERY AND CHESTER COUNTY
LINE.
0603 PM HAIL 3 N ROYERSFORD 40.23N 75.54W
05/27/2010 E0.50 INCH MONTGOMERY PA TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN LIMERICK.
0607 PM HAIL SPRING CITY 40.18N 75.55W
05/27/2010 E1.00 INCH CHESTER PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN SPRING CITY.
0620 PM LIGHTNING EAST STROUDSBURG 41.00N 75.18W
05/27/2010 MONROE PA TRAINED SPOTTER
MULTIPLE REPORTS OF TREES AND TRANSFORMERS STRUCK BY
LIGHTNING IN MONROE COUNTY.
0635 PM HAIL SPRING CITY 40.18N 75.55W
05/27/2010 E0.25 INCH CHESTER PA NWS EMPLOYEE
PEA SIZE HAIL REPORTED IN SPRING CITY.
0640 PM HAIL BOYERTOWN 40.33N 75.64W
05/27/2010 E0.25 INCH BERKS PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN EARL TOWNSHIP.
0643 PM HAIL BOYERTOWN 40.33N 75.64W
05/27/2010 E0.25 INCH BERKS PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN BOYERTOWN.
0709 PM HAIL POTTSTOWN 40.25N 75.64W
05/27/2010 E1.00 INCH MONTGOMERY PA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED IN POTTSTOWN.
0710 PM HAIL 1 S POTTSTOWN 40.24N 75.64W
05/27/2010 E1.00 INCH CHESTER PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED JUST SOUTH OF POTTSTOWN.
0713 PM HAIL POTTSTOWN 40.25N 75.64W
05/27/2010 E1.50 INCH MONTGOMERY PA TRAINED SPOTTER
1.5 INCH HAIL REPORTED IN POTTSTOWN JUST WEST OF ROUTE
100 AND HIGH STREET.
&&
MEOLA/KLINESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 725 PM EDT THU MAY 27 2010 PAZ060-067-068-280030- BERKS PA-CHESTER PA-MONTGOMERY PA- 725 PM EDT THU MAY 27 2010 ...A STRONG THUNDERSTORM WILL AFFECT BERKS...CHESTER AND MONTGOMERY COUNTIES... AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF READING...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR BECHTELSVILLE...LORANE AROUND 735 PM...BOYERTOWN...BIRDSBORO AROUND 740 PM...AMITY GARDENS...GILBERTSVILLE AROUND 745 PM...STOWE...HALFWAY HOUSE AROUND 750 PM...SOUTH POTTSTOWN AND POTTSTOWN AROUND 755 PM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. HAIL AND GUSTY WINDS MAY ALSO ACCOMPANY THE STORM. LAT...LON 4019 7540 4007 7581 4042 7587 4048 7569 FORECASTER:PO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
740 PM EDT THU MAY 27 2010
NJZ009-010-012-013-015-019-020-PAZ069-280045-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOMERSET NJ-WESTERN MONMOUTH NJ-
740 PM EDT THU MAY 27 2010
...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...
HUNTERDON...MERCER...MIDDLESEX...MONMOUTH...OCEAN AND SOMERSET
COUNTIES...
AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS BETWEEN NORTHERN BUCKS COUNTY IN
EASTERN PENNSYLVANIA AND MIDDLESEX COUNTY IN NEW JERSEY. THE AREA OF
STORMS IS DROPPING SOUTHWARD AT AROUND 35 MPH.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THESE STORM MAY PRODUCE SMALL HAIL AND LOCALLY GUSTY WINDS. HEAVY
RAINFALL WILL CREATE SOME PONDING ON ROADWAYS TOO. SEEK SHELTER
INDOORS WHEN THUNDERSTORMS APPROACH.
LAT...LON 4010 7440 4000 7493 4007 7498 4008 7497
4011 7497 4013 7499 4013 7502 4046 7525
4048 7451
FORECASTER:POPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
824 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG ROSETO 40.88N 75.22W
05/27/2010 NORTHAMPTON PA LAW ENFORCEMENT
HIGH WIND AND SOME HAIL REPORTED WITH TREES DOWN IN
ROSETO.
0225 PM HAIL STROUDSBURG 40.98N 75.20W
05/27/2010 E0.25 INCH MONROE PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN STROUDSBURG.
0226 PM HAIL BANGOR 40.87N 75.21W
05/27/2010 E0.50 INCH NORTHAMPTON PA TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL REPORTED IN BANGOR.
0312 PM HAIL 1 N EAST BANGOR 40.69N 75.22W
05/27/2010 E0.25 INCH NORTHAMPTON PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN NORTH EASTON.
0319 PM HAIL 3 SE LEHIGH UNIVERSITY 40.58N 75.34W
05/27/2010 E1.75 INCH NORTHAMPTON PA TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED IN WILLIAMS TOWNSHIP.
0340 PM HAIL FERNDALE 40.53N 75.18W
05/27/2010 E0.25 INCH BUCKS PA TRAINED SPOTTER
PEA TO SOME PENNY SIZE HAIL REPORTED IN FERNDALE.
0345 PM HAIL BLAIRTOWN 40.98N 74.98W
05/27/2010 E0.50 INCH WARREN NJ TRAINED SPOTTER
MARBLE SIZE HAIL REPORTED IN BLAIRTOWN.
0540 PM HAIL POTTSTOWN 40.25N 75.64W
05/27/2010 E0.25 INCH MONTGOMERY PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN POTTSTOWN.
0551 PM HAIL FOGELSVILLE 40.58N 75.63W
05/27/2010 E0.88 INCH LEHIGH PA TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL REPORTED IN FOGELSVILLE.
0552 PM HAIL POTTSTOWN 40.25N 75.64W
05/27/2010 E1.00 INCH MONTGOMERY PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN POTTSTOWN.
0553 PM HAIL 1 S POTTSTOWN 40.24N 75.64W
05/27/2010 E1.00 INCH CHESTER PA TRAINED SPOTTER
1 INCH HAIL REPORTED NEAR MONTGOMERY AND CHESTER COUNTY
LINE.
0603 PM HAIL 3 N ROYERSFORD 40.23N 75.54W
05/27/2010 E0.50 INCH MONTGOMERY PA TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN LIMERICK.
0607 PM HAIL SPRING CITY 40.18N 75.55W
05/27/2010 E1.00 INCH CHESTER PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN SPRING CITY.
0620 PM LIGHTNING EAST STROUDSBURG 41.00N 75.18W
05/27/2010 MONROE PA TRAINED SPOTTER
MULTIPLE REPORTS OF TREES AND TRANSFORMERS STRUCK BY
LIGHTNING IN MONROE COUNTY.
0635 PM HAIL SPRING CITY 40.18N 75.55W
05/27/2010 E0.25 INCH CHESTER PA NWS EMPLOYEE
PEA SIZE HAIL REPORTED IN SPRING CITY.
0640 PM HAIL BOYERTOWN 40.33N 75.64W
05/27/2010 E0.25 INCH BERKS PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN EARL TOWNSHIP.
0643 PM HAIL BOYERTOWN 40.33N 75.64W
05/27/2010 E0.25 INCH BERKS PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN BOYERTOWN.
0709 PM HAIL POTTSTOWN 40.25N 75.64W
05/27/2010 E1.00 INCH MONTGOMERY PA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED IN POTTSTOWN.
0710 PM HAIL 1 S POTTSTOWN 40.24N 75.64W
05/27/2010 E1.00 INCH CHESTER PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED JUST SOUTH OF POTTSTOWN.
0713 PM HAIL POTTSTOWN 40.25N 75.64W
05/27/2010 E1.50 INCH MONTGOMERY PA TRAINED SPOTTER
1.5 INCH HAIL REPORTED IN POTTSTOWN JUST WEST OF ROUTE
100 AND HIGH STREET.
0738 PM HAIL 7 NW DOWNINGTOWN 40.08N 75.80W
05/27/2010 E0.25 INCH CHESTER PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN GLENMOORE.
0745 PM HAIL 1 NE DOWNINGTOWN 40.02N 75.69W
05/27/2010 E0.25 INCH CHESTER PA BROADCAST MEDIA
10 MINUTES OF PEA TO NICKEL SIZE HAIL REPORTED IN EAST
CALN.
0750 PM HAIL 1 SW WEST CHESTER 39.95N 75.62W
05/27/2010 E0.25 INCH CHESTER PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN EAST BRADFORD TOWNSHIP.
0758 PM HAIL TULLYTOWN 40.14N 74.81W
05/27/2010 E0.25 INCH BUCKS PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN TULLYTOWN.
0801 PM HAIL 1 SW WEST CHESTER 39.95N 75.62W
05/27/2010 E0.50 INCH CHESTER PA TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN EAST BRADFORD TOWNSHIP.
&&
MEOLA/KLINEThe Philadelphia radar (KDIX), 99 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
2 hail. Local standard time, as filed.
Quarter size hail fell in Talleyville (Brandywine Hundred).
Nickel to quarter size hail fell in Wilmington. In northern Wilmington, the hail briefly covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2010Every state in 2010This day in weather historyWarnings in Delaware, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234149, 234150.